Mixing the antidepressant Wellbutrin and alcohol is not recommended due to increased risk of seizures.
As a result, Wellbutrin users who drink alcohol regularly should inform their doctor prior to altering their alcohol intake.
The reason is that Wellbutrin can cause seizures in people who regularly consume alcohol and then suddenly quit drinking when they begin using this medication.
Both substances act upon similar chemicals in the brain, and Wellbutrin may increase the depressant effects of alcohol.
As a result, for those already suffering from depression, consuming a depressant such as alcohol is not recommended. It increases the symptoms of depression, and could lead to an increase rick of suicidal thoughts or behaviors.
In addition, alcohol hinders and impairs ones' motor skills and one of the side effects of Wellbutrin is dizziness.
As a result, the operation of automobiles or heavy machinery is not recommended while consuming either substance in order to recede the risk of accidents and fatalities.
According to some studies, there may be an increased risk of birth defects and other health problems in newborns of mothers who take Wellbutrin during pregnancy.
If you become pregnant while taking Wellbutrin or are thinking about starting a family while taking Wellbutrin, inform your doctor right away. You doctor may be able to arrange an alternative treatment plan to treat your symptoms of depression while also protecting your developing baby.
For more information, read this important warning about antidepressants and pregnancy.
Before mixing these alcohol and Wellbutrin, please consult with your doctor. Ask questions regarding the potential health risks.
As always, remember to attend regular medication monitoring appointments with your prescribing doctor in order to address any questions or concerns. This is also your time to report any side effects to your doctor.
If you experience any severe or unusual reactions while taking Wellbutrin, consult your doctor right away. If severe enough, your doctor will likely recommend that you seek immediate medical attention at your nearest hospital in order to stabilize your symptoms.
I always advise my patients never to drink while taking any psychiatric medication. The possible health complications are simply not worth it, and those who already suffer from depression should not consume depressant drugs such as alcohol. In this case, it is better to remain safe and err on the side of caution.